Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 21, 2010, 8:33 PM EDT for Candler County, Evans County, Tattnall County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2010, 8:33 PM EDT (00:33 UTC)
- Expired
- May 21, 2010, 9:20 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS52 KCHS 220033
SVRCHS
GAC043-109-267-220130-
/O.NEW.KCHS.SV.W.0009.100522T0033Z-100522T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT FRI MAY 21 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CANDLER COUNTY IN SOUTHEAST GEORGIA...
WESTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 930 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
ALINE TO 12 MILES WEST OF COBBTOWN TO 14 MILES WEST OF
REIDSVILLE...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
COBBTOWN...ALINE...REIDSVILLE...COLLINS...METTER...MANASSAS...
MENDES...BELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3242 8219 3246 8219 3245 8204 3231 8194
3227 8196 3227 8192 3223 8189 3181 8203
3187 8211 3189 8212 3189 8219 3191 8223
3219 8219 3234 8225
TIME...MOT...LOC 0032Z 268DEG 23KT 3243 8236 3222 8232
3204 8234
$$3 follow-up statements
483
WWUS52 KCHS 220057
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT FRI MAY 21 2010
GAC043-109-267-220130-
/O.CON.KCHS.SV.W.0009.000000T0000Z-100522T0130Z/
EVANS GA-TATTNALL GA-CANDLER GA-
857 PM EDT FRI MAY 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN CANDLER...TATTNALL AND WESTERN EVANS COUNTIES...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALINE TO COLLINS TO REIDSVILLE TO ALTAMAHA...OR ALONG A LINE
EXTENDING FROM 9 MILES WEST OF METTER TO 7 MILES NORTH OF REIDSVILLE
TO REIDSVILLE TO 9 MILES SOUTHWEST OF REIDSVILLE...MOVING EAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3242 8219 3246 8219 3245 8204 3231 8194
3227 8196 3227 8192 3223 8189 3181 8203
3187 8211 3189 8212 3189 8219 3191 8223
3219 8219 3234 8225
TIME...MOT...LOC 0056Z 268DEG 23KT 3237 8218 3218 8205
3208 8206 3197 8216
$$397
WWUS52 KCHS 220110
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
910 PM EDT FRI MAY 21 2010
GAC043-109-267-220130-
/O.CON.KCHS.SV.W.0009.000000T0000Z-100522T0130Z/
EVANS GA-TATTNALL GA-CANDLER GA-
910 PM EDT FRI MAY 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN CANDLER...NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS
COUNTIES...
AT 908 PM EDT...THUNDERSTORMS WERE WEAKENING BUT STILL MAY PRODUCE
LOCALIZED WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM COBBTOWN TO UNDINE TO BAY BRANCH TO DANIELS...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF METTER TO 9 MILES SOUTH
OF METTER TO CLAXTON TO 7 MILES SOUTHWEST OF CLAXTON TO 6 MILES EAST
OF REIDSVILLE...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3236 8217 3235 8212 3235 8202 3231 8194
3227 8196 3227 8192 3223 8189 3203 8200
3201 8204 3200 8208 3203 8211 3208 8213
3219 8219 3234 8225
TIME...MOT...LOC 0109Z 268DEG 23KT 3229 8210 3227 8202
3221 8197 3208 8196 3207 8200
$$025
WWUS52 KCHS 220120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT FRI MAY 21 2010
GAC043-109-267-220130-
/O.CAN.KCHS.SV.W.0009.000000T0000Z-100522T0130Z/
EVANS GA-TATTNALL GA-CANDLER GA-
920 PM EDT FRI MAY 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CANDLER...
NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES HAS BEEN
CANCELLED...
AT 919 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS HAS ENDED...
THUNDERSTORMS ARE STILL PRODUCING OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3236 8217 3235 8212 3235 8202 3231 8194
3227 8196 3227 8192 3223 8189 3203 8200
3201 8204 3200 8208 3203 8211 3208 8213
3219 8219 3234 8225
TIME...MOT...LOC 0120Z 268DEG 23KT 3229 8202 3227 8194
3221 8189 3208 8188 3207 8192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:47 PM EDT, 46 minutes earlier.
Area forecast discussion, May 21, 7:47 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 747 PM EDT FRI MAY 21 2010 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN ACROSS THE EASTERN UNITED STATES THROUGH THE WEEKEND. TROPICAL OR SUBTROPICAL LOW PRESSURE WILL MOVE TOWARD THE SOUTHEAST OR MID ATLANTIC COAST DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... THE SEA BREEZE WILL CONTINUE TO PUSH INLAND AND WILL MERGE WITH A BOUNDARY PUT OUT BY CONVECTION ACROSS CENTRAL GA. A MORE WELL- DEFINED AREA OF SHOWERS AND STORMS PUSHING INTO NORTH-CENTRAL GA WILL ALSO MOVE TOWARD THE AREA. MOST...IF NOT ALL...OF THE ACTIVITY SHOULD DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THUS POPS WILL ONLY BE CARRIED THROUGH MIDNIGHT. WILL CARRY THE HIGHEST RAIN CHANCES /50S-60S/ ACROSS FAR INTERIOR AREAS WITH 20S OR LESS CLOSER TO THE COAST WHERE THE ACTIVITY WILL HAVE A HARDER TIME REACHING DESPITE THE WESTERLY STEERING WINDS. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD BECOME STRONG AND POSSIBLY EVEN SEVERE WITH DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING BEING THE MAIN HAZARDS...ESPECIALLY ACROSS THE INTERIOR SOUTHEAST GA PORTION OF OUR FORECAST AREA. WE COULD ALSO SEE SOME FOG DEVELOP...ESPECIALLY ACROSS SOUTHEAST GEORGIA IN AREAS THAT RECEIVE RAINFALL. LOWS WILL RANGE FROM THE MID 60S INLAND TO AROUND 70 NEAR THE COAST. && .SHORT TERM /7 AM SATURDAY MORNING THROUGH MONDAY/... A SLIGHTLY NEGATIVELY TILTED MID AND UPPER TROUGH STRETCHING FROM THE GREAT LAKES TO NEAR THE AREA WILL PUSH EAST BY AFTERNOON. MEANWHILE...SURFACE HIGH PRESSURE CENTERED OFF NEW ENGLAND WILL EXTEND SOUTHWEST ACROSS THE LOCAL AREA. WHILE THE FLOW ALOFT BECOMES NW ACROSS THE FORECAST REGION IN WAKE OF THE TROUGH ALOFT...THERE IS STILL A FEW WEAK EMBEDDED SHORT WAVES WITHIN THIS FLOW WHICH WILL AID IN THE DEVELOPMENT AND/OR ADVECTION OF CONVECTION INTO SE SC/SE GA. WHILE A SUBSIDENCE INVERSION WILL ATTEMPT TO HOLD ON THROUGH THE AFTERNOON...IT DOES WEAKEN ENOUGH WITH THE APPROACH OF A SHORT WAVE. THUS WE EXPECT LATE MORNING AND AFTERNOON CONVECTION TO DEVELOP ALONG THE SEA BREEZE BOUNDARY. AND WITH A NW STEERING FLOW ALOFT...UPSTREAM CONVECTION AND BOUNDARIES WILL ALSO PUSH INTO THE LOCAL AFTERNOON DURING THE AFTERNOON/EVENING. AS PWATS CLIMB TO BETWEEN 1.5 AND 1.75 INCHES WE LOOK FOR AT LEAST 20-30 PERCENT COVERAGE ACROSS THE CWFA IN THE AFTERNOON...WITH HIGHEST PROBABILITIES OVER THE NW ZONES...MAINLY NW OF A LINE FROM JAMESTOWN TO WALTERBORO AND ESTILL IN SC...AND FROM NEWINGTON TO METTER IN GA. WITH THE PASSAGE OF THE SEA BREEZE BY NOONTIME...COASTAL AREAS WILL BE PRETTY MUCH VOID OF ANY PRECIP. QUESTIONS ABOUND REGARDING THE STRENGTH OF THE STORMS...WITH SPC INDICATING SLIGHT RISK OVER OVER SC COUNTIES IN THE DAY 2 OUTLOOK. ONE OF THE MAIN NEGATIVE FACTORS FOR SEVERE WEATHER WOULD BE THE MID LEVEL LAPSE RATES WHICH ARE LESS THAN 6C. BUT SEVERAL FACTORS POINT POSITIVELY TO THE RISK OF STRONG/SEVERE WEATHER. OUR 500 TEMPS ARE CERTAINLY COOL ENOUGH AT -10/-11C...AND THERE IS THE FRONT LEFT QUAD OF A 50-60 KT UPPER JET STREAK THAT MOVES THROUGH. SBCAPES ARE AS HIGH AS 1500-2000 J/KG...MAINLY WEST OF I-95. TOTAL TOTAL INDICES APPROACH 50 IN A FEW AREAS...WITH LIFTED INDICES AT -5/-6. FINALLY...0-6 KM BULK SHEAR IS CLOSE TO 30 KT. ANY SEVERE RISK WOULD BE IN THE AFTERNOON/EVENING...MAINLY DURING THE CLIMATOLOGICALLY FAVORED TIME FROM 2-8 PM. 850 TEMPS ARE UP TO 14/15C TOMORROW...ENOUGH TO SUPPORT MID AND UPPER 80S AWAY FROM THE BEACHES...WHERE ONSHORE FLOW HOLDS READING BELOW 80. SATURDAY NIGHT...DIURNALLY DRIVEN CONVECTION WILL END DURING THE EVENING IN WAKE OF SHORT WAVE ALOFT AS NVA DEVELOPS. EXPECT PATCHY FOG TO FORM...ESPECIALLY IN LOCATIONS THAT RECEIVE RAINFALL...AS GEOSTROPHIC WINDS DROP TO 10 KT OR LESS AND CONSIDERABLE MOISTURE IS TRACKS BENEATH THE NOCTURNAL INVERSION. LOWEST TEMPS IN THE LOWER AND MIDDLE 60S...EXCEPT CLOSE TO 70 ALONG THE COAST. SUNDAY THROUGH MONDAY...A MID AND UPPER LOW OVER THE CENTRAL APPALACHIANS SUNDAY WILL DROP SOUTHWARD TO OVER OR NEAR THE LOCAL AREA MONDAY. AMPLE MOISTURE EXISTS SUNDAY WITH A WEAK NE-SW ORIENTED SURFACE TROUGH TO INTERACT WITH THE SEA BREEZE TO RESULT IN AFTERNOON CONVECTION DEVELOPING ONCE AGAIN. HOWEVER...WITH SOME WEAK SUBSIDENCE CAPPING PERSISTING AND GENERALLY NVA ALOFT WE HAVE CAPPED POPS AT 20-30 PERCENT...HIGHEST ALONG THE NW TIER. WHILE WE BEGIN TO LOSE THE SURFACE TROUGH ON MONDAY...A DECREASE IN HEIGHTS ALOFT WITH THE APPROACH OF THE LOW ALOFT AND SLIGHTLY DEEPER MOISTURE WE AGAIN SEE AT LEAST 20-30 POPS ACROSS THE REGION. TEMPS COULD APPROACH 90 IN SOME SOUTHERN COUNTIES SUNDAY AS 850 TEMPS WARM TO 16C...BUT SLIGHTLY COOLER CONDITIONS MONDAY WITH THE APPROACH OF THE LOW ALOFT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE MAIN UPPER LOW WILL DIP SOUTH FURTHER INTO THE ATLANTIC BY TUESDAY...BECOMING NEARLY CO-LOCATED WITH THE SURFACE LOW APPROACHING THE MID ATLANTIC/SOUTHEAST COAST. MODELS SUGGEST THAT THIS LOW SYSTEM COULD LINGER JUST OFFSHORE THROUGH THE WEEK...AS THE UPPER PATTERN BEGINS TO BEAR RESEMBLANCE TO A REX BLOCK. DUE TO UNCERTAINTY IN THE TRACK AND PROXIMITY OF THE SURFACE LOW...HAVE PREFERRED TO MENTION GENERAL CHANCE TO SLIGHT CHANCE POPS...CAPPING PROBABILITIES IN THE 30 PERCENT RANGE. MOSTLY CLOUDY SKIES WILL LIKELY BE PREDOMINANT THROUGH MID WEEK. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 80S THROUGH THURSDAY. THERE IS MUCH UNCERTAINTY IN REGARDS TO THIS SYSTEM...BUT INDICATIONS ARE THAT WE SHOULD AT LEAST EXPERIENCE SOME COASTAL IMPACTS...SUCH AS AN ENHANCED RISK OF RIP CURRENTS AND BEACH EROSION. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... CONVECTION MOVING THROUGH E CENTRAL GEORGIA EARLY THIS EVENING LOOKS MENACING...BUT SHORT TERM MODELS CONTINUE TO INDICATE THAT THESE CLUSTERS OF STORMS SHOULD RUN OUT OF GAS AS THEY PUSH E OUT OF THEIR INSTABILITY AXIS. IT IS CERTAINLY POSSIBLE THAT SOME DEBRIS -RA MAKES IT TO KSAV AFTER SUNSET AND BEFORE MIDNIGHT BUT TSTMS APPEAR UNLIKELY.3 AT BOTH TAFS IN THE COASTAL CORRIDOR...GENERALLY VFR CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF MVFR FOG AND MAYBE PTCHY MVFR CIGS AROUND DAYBREAK ON SAT. THE AMOUNT OF DEBRIS CLOUDS AND COASTAL CONVERGENCE WILL BE FACTORS. CONVECTION SAT AFTERNOON WILL LIKELY REMAIN W OF KSAV/KCHS THROUGH THE 00Z/23. EXTENDED AVIATION OUTLOOK...THERE IS LOW CHANCE OF MVFR CONDITIONS IN FOG LATE SAT NIGHT/SUNDAY MORNING. HIGHER PROBABILITIES OF SHRA/TSRA AND POSSIBLE MVFR CONDITIONS EXIST DURING THE EARLY AND MIDDLE PART OF NEXT WEEK AS A WAVE OF LOW PRESSURE MOVES TOWARD THE REGION FROM THE ATLANTIC. && .MARINE... TONIGHT...AN ONSHORE FLOW WILL PERSIST WITH HIGH PRESSURE CENTERED TO THE NORTHEAST OF THE LOCAL MARINE AREA. WINDS LOOK TO GO NO HIGHER THAN 15 KT...MAINLY NEAR THE COAST THROUGH THIS EVENING WITH THE SEA BREEZE...WITH SEAS REMAINING 2-4 FT. SATURDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL EXTEND ACROSS THE AREA SATURDAY THROUGH MONDAY...AS LOW PRESSURE DEVELOPS EAST AND NE OF THE BAHAMAS AND MOVES SLOWLY NORTHWARD. WINDS WILL BE EASTERLY AT LESS THAN KT THROUGH MONDAY...WITH SEA BREEZE CIRCULATIONS VEERING WINDS TO EAST AND SE EACH AFTERNOON...WHILE LAND BREEZE CIRCULATIONS BACK WINDS MORE TO THE NE LATE EACH NIGHT AND IN THE EARLY MORNING. SEAS WILL CONTINUE TO BE A COMBINATION OF 2-3 FOOT WIND WAVES AND 2-3 FOOT SWELL WAVES THROUGH SUNDAY...WITH PERHAPS ANOTHER FOOT OR SO OF THE SWELL WAVE MONDAY DEPENDING UPON THE EVOLUTION OF THE ATLANTIC LOW. FORECAST MODELS CONTINUE TO DIFFER REGARDING DETAILS IN THE TRACK OF THE ATLANTIC LOW DURING NEXT WEEK...THUS PINNING DOWN WIND SPEEDS AND DIRECTIONS IS VERY DIFFICULT AT THIS TIME. WE WILL FORECAST MODERATE NORTH TO NE WINDS EARLY NEXT WEEK...WITH SEAS STEADILY BUILDING EACH DAY. WILL CONTINUE TO MONITOR MODEL TRENDS...AS THERE REMAINS A POSSIBILITY FOR HAZARDOUS MARINE CONDITIONS TO DEVELOP WITH THIS LOW SYSTEM. ALL MARINE INTERESTS SHOULD MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 21, 4:06 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT FRI MAY 21 2010 GAZ099>101-114>116-118-137-138-140-SCZ047-221315- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM- LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER- 406 PM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139-141-SCZ048>052-221315- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 406 PM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MARINE/COASTAL HAZARDS...LOW PRESSURE WILL DEVELOP IN THE BAHAMAS THIS WEEKEND AND WILL MOVE NORTH TOWARD THE SOUTHEAST UNITED STATES COAST EARLY NEXT WEEK. INCREASING WINDS AND SEAS ARE EXPECTED OVER THE COASTAL WATERS ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE LOW...THE RISK FOR BEACH EROSION...INCREASING WINDS AND STRONG RIP CURRENTS COULD INCREASE AT THE COAST. THERE REMAINS MUCH UNCERTAINLY ON THE EXACT STRENGTH AND TRACK THIS SYSTEM WILL TAKE. CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-SCZ040-042>045-221315- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- 406 PM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A MOIST AND MODERATELY UNSTABLE AIR MASS ACROSS THE AREA SATURDAY...IN COMBINATION WITH ENERGY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...AND THE INTERACTION OF THE SEA BREEZE AND OTHER WEAK LOW LEVEL BOUNDARIES WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP SATURDAY AFTERNOON. A FEW OF THESE STORMS COULD BECOME SEVERE...MAINLY BETWEEN 2 AND 8 PM EDT SATURDAY. THE MAIN WEATHER HAZARD WILL BE STRONG WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:48 PM EDT | Special Weather Statement | CHS | Evans | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.